Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 335, NWS Atlanta, GA

December 11, 20244 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Dec 11, 2024, 11:46 AM EST for 4 counties in Georgia. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Dec 11, 2024, 11:46 AM EST (16:46 UTC)
Expired
Dec 12, 2024, 6:34 AM EST
In force
19 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, GA, Talbot County, GA, Taylor County, GA, Upson County, GA

The radar

The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Carsonville (CLUG1).

Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
47 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02347500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

702 
WGUS42 KFFC 111646
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1146 AM EST Wed Dec 11 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Flint River at US 19 near Carsonville affecting Crawford, Talbot, 
  Upson and Taylor Counties.

For the Flint River Basin...including Carsonville...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC079-263-269-293-120500-
/O.NEW.KFFC.FL.W.0335.241211T1646Z-241213T1300Z/
/CLUG1.1.ER.241211T1603Z.241212T0600Z.241213T0705Z.NO/
1146 AM EST Wed Dec 11 2024

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Flint River at US 19 near Carsonville.

* WHEN...From this morning to Friday morning.

* IMPACTS...Flood Stage is reached. Minor flooding begins along the 
  river in the woodlands and low lying areas of fields upstream and 
  downstream from the gage on U.S. Highway 19. The water level will 
  reach the top of a boat ramp by the bridge on the Taylor County 
  side of the river.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Wednesday the stage was 17.9 feet.
  - Forecast...The river is expected to rise to a crest of 20.9
    feet just after midnight tonight. It will then fall below
    flood stage early Friday morning.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    20.9 feet on 02/16/1974.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437


$$
2 follow-up statements
823 
WGUS82 KFFC 120158
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
858 PM EST Wed Dec 11 2024

...The Flood Warning is extended for the following rivers in 
Georgia...

  Flint River at US 19 near Carsonville affecting Taylor, Talbot, 
  Crawford and Upson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Motorists should not attempt to drive 
around barricades or drive cars through flooded areas. Be especially 
cautious at night when it is harder to recognize the dangers of 
flooding.

Additional information is available at weather.gov/atlanta.

&&

GAC079-263-269-293-121400-
/O.EXT.KFFC.FL.W.0335.000000T0000Z-241214T0200Z/
/CLUG1.1.ER.241211T1603Z.241213T0000Z.241213T2000Z.NO/
858 PM EST Wed Dec 11 2024

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Flint River at US 19 near Carsonville.

* WHEN...Until Friday evening.

* IMPACTS...At 22.0 feet, minor flooding expands into the woodlands 
  and fields along the river upstream and downstream from the gage 
  on U.S. Highway 19. The flood waters will be up to 4 feet deep 
  over the top of the boat ramp and cover a portion of the access 
  road by the bridge on the Taylor County side of the river.

* ADDITIONAL DETAILS...
  - At 7:45 PM EST Wednesday the stage was 17.8 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 22.4 feet tomorrow evening.
    It will then fall below flood stage Friday afternoon.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    22.4 feet on 02/22/1962.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437


$$

SEC
349 
WGUS82 KFFC 121134
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
634 AM EST Thu Dec 12 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Flint River at US 19 near Carsonville affecting Crawford, Talbot, 
  Taylor and Upson Counties.

GAC079-263-269-293-121245-
/O.CAN.KFFC.FL.W.0335.000000T0000Z-241212T1134Z/
/CLUG1.1.ER.241211T1603Z.241211T1930Z.241211T2305Z.NO/
634 AM EST Thu Dec 12 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Flint River at US 19 near Carsonville.

* ADDITIONAL DETAILS...
  - At 5:45 AM EST Thursday the stage was 17.4 feet and falling.
  - Forecast...The river is expected to fall to 3.7 feet early
    Tuesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 10:50 AM EST, 56 minutes earlier.

Area forecast discussion, Dec 11, 10:50 AM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1050 AM EST Wed Dec 11 2024

.UPDATE...
Issued at 1048 AM EST Wed Dec 11 2024

Updated to issue a Wind Advisory.

&&

.UPDATE...
Issued at 916 AM EST Wed Dec 11 2024

Cold front is just now exiting the CWA. Cold air advection will
prevail today and most locales have hit their high temperature for
today. Temps will continue to fall through the 40s and 50s for
most areas today, with temps in the 20s and 30s in the higher
elevation. The clearing line is well depicted on satellite imagery
this morning and should move through the ATL metro in the next
hour or two. The back edge of the clearing line should make it
through the far SE CWA by the early afternoon.

One forecast challenge for today will be the winds/wind gusts.
Wind gusts may approach Wind Advisory criteria, especially early
in the day. Momentum transfer profiles from overnight guidance do
keep values just below, but ATL always has a few higher gusts
because of elevation. The 12Z sounding and VWP both indicate
winds aloft just below criteria. Will have to keep an eye on the
wind gusts obs and if they begin to creep higher, a Wind Advisory
may be needed for portions of the northern and eastern CWA.
However, with the locally heavy rainfall that occurred yesterday,
would not be surprised to hear of a few small trees downed due to
the saturated soils.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 242 AM EST Wed Dec 11 2024

Showers with a few rumbles of thunder continue across central and
north GA tonight. Some area in the southeast CWA could still see as
much as 1.5" of rainfall before the event is through. Northwest GA
will likely see little to no further accumulations. As the cold
front moves through this morning, precip should quickly clear out of
the area with clear skies on the backside. Given synoptic support
and shear, weak CAPE in the southeastern CWA will continue to pose a
low end threat of severe weather.

The mountains of north GA could see a flurry or two as cold air
quickly moves in. No accumulations are expected at this time and
wintry impacts are not anticipated.

Winds at 10 to 20 mph, gusting up to 30mph, out of the W and NW will
follow the cold front this afternoon. Given recent rainfall and
saturated soils, trees may be more prone to falling.

Conditions dry out in the post frontal air. Temperatures cool
Wednesday night back into the mid 20s to low 30s and frost will
likely be back on the table through the rest of the short-term
outlook.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 242 AM EST Wed Dec 11 2024

Friday & The Weekend:

The two features to watch over during this period will be a trough
lifting out of the Plains and a surface high over the Northeast. The
core of the trough looks like it will pass well to our north.
However as the trough axis swings through it may generate sufficient
mid and upper level lift to produce light rain showers between
Saturday afternoon and Sunday. The rain potential should be highest
in north Georgia. Guidance from the GEFS and EPS continues to favor
modest precipitation totals (0.01 to 0.25 inches). The surface high
over the northeast will be a significant driver of our local
temperatures because it will favor wedging in the lee of the
Appalachians through Sunday. The presence of the wedge should limit
high temperatures in northeast Georgia to the lower 50s Friday,
Saturday & Sunday, while central Georgia should warm into the 60s
over the weekend.

Next Week:

Ensemble guidance favors a fairly open storm track across the Lower
48 next week. This should lead to a series of fast moving and weaker
shortwave troughs. It is possible that one or more of them could
bring light precipitation to Georgia over the course of the week.
However meteograms of the EPS and GEFS members show a very high
degree of variance amongst the individual ensemble members when it
comes to precipitation timing. Thus while the odds of some rain
between next Tuesday and Friday are decent, confidence in the timing
of any rainfall remains very low. Forecast confidence in a shift
towards above average temperatures next week is higher, with the
majority of the ensemble members favoring above average high
temperatures between Monday and Thursday.

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM EST Wed Dec 11 2024

Mostly MVFR with some brief VFR conditions will continue to
improve through the morning hours. Precip has mostly moved into
east central GA, though a few sprinkle may still be had in the
metro. Winds will continue to pick up from the WNW sustained at 10
to 20 kts, gusting to 30 kts. Skies clear by the afternoon. Winds
drop below 10kts overnight.

//ATL Confidence...12Z Update...
Medium confidence cigs lifting and peak wind gusts. High
confidence all other elements.

SM

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  32  52  32 /  80   0   0   0
Atlanta         53  32  51  35 /  40   0   0   0
Blairsville     47  25  49  29 /  60   0   0   0
Cartersville    48  29  50  31 /  20   0   0   0
Columbus        58  33  55  35 /  30   0   0   0
Gainesville     55  32  52  34 /  60   0   0   0
Macon           63  32  54  32 /  90   0   0   0
Rome            48  29  50  30 /  20   0   0   0
Peachtree City  54  30  51  32 /  40   0   0   0
Vidalia         70  34  55  36 / 100   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM EST this evening for GAZ001>009-011>016-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...NListemaa
LONG TERM....Albright
AVIATION...SM
Hazardous weather outlook, Dec 11, 4:46 AM EST, 7 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
446 AM EST Wed Dec 11 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
446 AM EST Wed Dec 11 2024

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

The threat for localized flooding has largely diminished.
Isolated thunderstorms capable of gusty winds will be possible
this morning across east central Georgia, well south of the
Interstate 20 corridor.

Gusty conditions are expected this afternoon and evening, with
northwest winds approaching 20 mph and gusts of 25 to 30 mph. With
recent rainfall and saturated soils, trees may be more prone to
falling.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 6:56 AM ESTRiver Flood WarningFFCForsyth, Fulton24 hr
Dec 11, 8:10 AM ESTRiver Flood WarningFFCForsyth4 hr
Dec 11, 10:47 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more8 hr
Dec 11, 2:41 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs44 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.